MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 31-323230 3.2mmx30mm rnglc+ acet drl bit 66901665.Proposed code: mechanical (g04) drill.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that two drill bits broke during initial drilling.All parts were retrieved per surgeon.Another drill bit was opened to complete the procedure.No known impact or consequence to the patient.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h4, h6, h10 visual examination of the returned product identified that both drill bits are bent and fractured into 2 pieces with the fractured segment of their cutting flute ends returned.Cutting flutes for both drill bits have nicks.Lot 66716741 has multiple smaller fractures to the bent portion of the cutting flutes.Lot # 66716741 has an approximate field age of 6 months.Lot # 66901665 has an approximate field age of 1 year.Fracture analysis of the returned drill bits through sem identified the reverse bending overload as the mode of failure.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.The root cause is attributed to user error, as analysis of the fracture surface determined the reverse bending overload failure mode.As per ifu, it states under warnings and precautions; " correct handling of instruments is extremely important.Do not modify instruments.Do not notch or bend instruments.Notches, scratches or other damage and/or wear in the instrument occurring during surgery may contribute to breakage." as per the surgical technique for g7® acetabular system, it notes, " levering on the drill bit during drilling may cause damage to the drill bit¿.Based on the returned product review, the complaint is confirmed if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.2MMX30MM RNGLC+ ACET DRL BIT
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21645180
Report Number0001825034-2025-00756
Device Sequence Number15377209
Product Code HTW
UDI-Device Identifier00887868478703
UDI-Public(01)00887868478703(17)340618(10)66716741
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323230
Device Lot Number66716741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexMale